Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Nov 15, 2005, 7:20 AM EST for Clark County, Floyd County, Harrison County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 7:20 AM EST (12:20 UTC)
- Expired
- Nov 15, 2005, 10:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, IN, Floyd County, IN, Harrison County, IN
The radar
The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 7:22 AM EST | FLOOD | Charlestown, IN | HIGH JACKSON RD CLOSED DUE TO SEVERAL FEET OF WATER. OTHER ROADS AROUND THE COUNTY ARE PARTIALLY CLOSED. |
| Nov 15, 7:22 AM EST | HEAVY RAIN 4.5 | New Albany, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 151223
FFWLMK
INC019-043-061-151515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 AM EST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTH CENTRAL INDIANA
FLOYD COUNTY IN SOUTH CENTRAL INDIANA
HARRISON COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 1015 AM EST
* AT 720 AM EST...LOCAL LAW ENFORCEMENT HAS REPORTED A VARIETY OF
FLOODING PROBLEMS IN THE WARNED AREA. I-64 IS DOWN TO ONE LANE DUE
TO HIGH WATER AT MILE MARKER 100 IN WESTERN HARRISON COUNTY. HIGH
JACKSON ROAD IN CHARLESTOWN IS CLOSED DUE TO SEVERAL FEET OF WATER
OVER THE ROADWAY. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE
OCCURRED OVERNIGHT LEADING TO FLOODING IN SPOTS. AREAS OF SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORYDON...NEW ALBANY...AND JEFFERSONVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...ESPECIALLY IN
URBAN AREAS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. SLOW DOWN AND TURN ON YOUR HEADLIGHTS IF
DRIVING THROUGH HEAVY RAIN.
LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
3841 8626 3841 8601 3847 8599 3851 8587
3860 8578 3857 8542 3847 8550 3843 8563
3830 8569 3827 8585 3818 8592 3801 8595
3798 8606
$$
CS2 follow-up statements
000
WGUS73 KLMK 151348
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST TUE NOV 15 2005
INC019-043-061-151515-
CLARK IN-HARRISON IN-FLOYD IN-
840 AM EST TUE NOV 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM EST FOR FLOYD...
HARRISON AND CLARK COUNTIES...
AT 839 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL LOCATED FROM
ABOUT 20 MILES NORTH OF CORYDON TO 12 MILES SOUTHWEST OF
CORYDON...OR FROM ABOUT 30 MILES NORTHWEST OF LOUISVILLE TO 35 MILES
WEST OF LOUISVILLE. THE LINE WAS MOVING EAST-NORTHEAST AT 40 TO 50
MPH.
THIS LINE WILL MOVE ACROSS MUCH OF FLOYD...HARRISON...AND CLARK
COUNTIES IN SOUTH CENTRAL INDIANA THROUGH 930 AM EST. THE LINE WILL
PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO UP TO THREE
QUARTERS OF AN INCH. THIS COULD CAUSE ADDITIONAL FLOODING AND
PONDING PROBLEMS ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES INDICATE THAT 5 TO 8 INCHES OF RAIN MAY HAVE
FALLEN SINCE YESTERDAY ACROSS THE NORTHERN HALF OF HARRISON AND
FLOYD COUNTIES AND PARTS OF CENTRAL CLARK COUNTY. A COOPERATIVE
OBSERVER REPORTER 7.44 INCHES OF RAIN SINCE YESTERDAY IN LEAVENWORTH
IN FAR SOUTHEAST CRAWFORD COUNTY NEAR THE HARRISON COUNTY LINE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
3841 8626 3841 8601 3847 8599 3851 8587
3860 8578 3857 8542 3847 8550 3843 8563
3830 8569 3827 8585 3818 8592 3801 8595
3798 8606
$$
FUNK000
WGUS73 KLMK 151516
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 AM EST TUE NOV 15 2005
INC019-043-061-151524-
CLARK IN-HARRISON IN-FLOYD IN-
1015 AM EST TUE NOV 15 2005
...THE FLASH FLOOD WARNING FOR FLOYD...HARRISON AND CLARK COUNTIES
HAS EXPIRED AT 1015 AM EST...
A LINE OF LIGHT TO MODERATE RAINFALL CONTINUES TO MOVE ACROSS
EXTREME NORTHERN HARRISON COUNTY...AND WILL CONTINUE ACROSS MOST OF
FLOYD AND CLARK COUNTIES...THIS ADDITIONAL RAINFALL SHOULD NOT
INDUCE FURTHER FLOODING ACROSS THE COUNTIES.
LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
3841 8626 3841 8601 3847 8599 3851 8587
3860 8578 3857 8542 3847 8550 3843 8563
3830 8569 3827 8585 3818 8592 3801 8595
3798 8606
$$
SCHOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 6:20 AM EST, 1 hour earlier.
Area forecast discussion, Nov 15, 6:20 AM EST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 620 AM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 24 HOURS: HVY RAIN THIS MORNING AND WIDESPREAD SVR WX THIS AFTN/EVE... .UPDATE... LET TORNADO WATCH EXPIRE ON SCHEDULE AT 11 UTC. JUST HAD A CONFERENCE CALL WITH SPC REGARDING SEVERE POTENTIAL THIS MORNING. CONSENSUS IS THAT THERE IS AN ISOLATED SEVERE THREAT CLOSE TO THE WARM FRONT OVER NEXT COUPLE HOURS. CELL CURRENTLY JUST WEST OF EVANSVILLE LOOKS TO BE THE STRONGEST ON RADAR RIGHT NOW. SEVERE THREAT SHOULD INCREASE IN THE WARM SECTOR THIS MORNING...WITH PRIMARY FOCUS CLOSER TO MISS RIVER. NEW TORNADO WATCH(ES) LIKELY BY MID MORNING. HAVE UPDATED POP/WX GRIDS WITH CURRENT PRECIPITATION PATTERNS. HEAVY RAINS CONTINUE OVER SRN INDIANA INTO FAR NORTH CENTRAL KENTUCKY IN THE FLOOD WATCH AREA. SOME REPORTS OF LOCALIZED FLOODING THUS FAR. TIPSAW LAKE RAWS SITE HAS HAD 5.4 INCHES STORM TOTAL AS OF ABOUT 1/2 HOUR AGO. WILL CONTINUE TO MONITOR THE HVY RAIN THREAT THIS MORNING. UPDATED WIND GUST GRIDS AS WE ARE ALREADY SEEING 29KTS AT LEX LAST HOUR. 11UTC AIRCRAFT SOUNDING AT SDF SHOWED 50KTS AT 3KFT...SO SOME OF THIS IS PERHAPS MIXING DOWN IN THE WARM SECTOR. A BREEZY/WARM DAY ON TAP FOR SURE SOUTH OF THE WARM FRONT. CS .SHORT TERM (TODAY...TONIGHT...WEDNESDAY)... FOLLOWING RUC/NAM DATA FOR THIS PORTION OF THE FCST. BAND OF MAINLY ELEVATED CONVECTION ONGOING ALONG/NORTH OF THE OHIO RIVER...IN ASSOC WITH WARM FRONT LIFTING NWD INTO IN/OH. HVY RAIN WILL CONTINUE OVER SRN IND WITH TRAINING CELLS. MUCH OF THE REFLECTIVITY IS BELOW 20KFT...SUGGESTIVE OF TORRENTIAL RAINS AND SMALL HAIL...CONFIRMED BY SPOTTER REPORTS. SOME SPOTS IN SRN IND MAY PICK UP 3-4 INCHES OF RAIN...HIGHER AMTS NOT OUT OF THE QUESTION. HPC HAS PUT THIS AREA IN A HIGH RISK FOR EXCESSIVE RAINS...SO WELL HAVE TO MONITOR FOR FLOODING PROBLEMS ESPECIALLY IN THE MORE URBANIZED AREAS. DRY ANTECEDENT GROUND MAY HELP DELAY WIDESPREAD FLOODING ISSUES...BUT THE BAND OF RAIN STRETCHES BACK ALL THE WAY TO SE MO...SO HAVE ISSUED A FLOOD WATCH THROUGH 9 AM EST FOR SRN IND AND KY COUNTIES ALONG OHIO RIVER. WITH INCREASING LLJ...SHEAR PROFILES ARE FAVORABLE FOR SVR STORMS... DEPENDING ON THE AMT OF INSTABILITY THAT CAN ADVECT NWD INTO THE REGION. LAPS IS SHOWING THAT LIS HAVE FINALLY GONE BELOW ZERO IN THE WARM SECTOR FROM SRN KY DOWN INTO WRN TN AS OF 06 UTC. SCT TSRA HAVE DEVELOPED IN THE WARM SECTOR AND THOSE WILL HAVE TO BE WATCHED FOR FURTHER DEVELOPMENT. NAM BUFKIT HODOGRAPHS IN LOWEST 1KM AGL INDICATE POTENTIAL FOR ROTATING STORMS WITHIN WARM SECTOR. TORNADO WATCH #863 IN EFFECT UNTIL 11 UTC. LATEST RUC INDICATES THAT WARM FRONTAL PCPN SHOULD LIFT NWD BY AROUND DAYBREAK LEAVING CWA SOLIDLY IN THE WARM SECTOR...WITH MAINLY SCT TSRA THROUGH THE MORNING HOURS. HOWEVER ONGOING CONVECTIVE BAND HAS LIKELY ESTABLISHED A GOOD COLD POOL THAT MAY HELP ANCHOR PCPN WHERE IT IS NOW RATHER THAN LIFTING IT NWD. SO WILL CONTINUE CATEGORICAL POPS THROUGH THE MORNING ALONG/NORTH OF AN OWB-FFT LINE...WITH SCT-LIKELY POPS FOR REST OF CWA. INTO THIS AFTERNOON AND EVENING...SHARP UPPER TROF EJECTS OUT OF THE CNTRL PLAINS INTO MID-MISS RIVER VALLEY. FOLLOWING NAM 700MB OMEGA FIELDS...LINEAR CONVECTION LOOKS TO ORGANIZE BY MID/LATE AFTN OVER MID MISS RIVER VALLEY...THEN PROPAGATE EASTWARD AT A QUICK RATE THROUGH THE EVENING HOURS. MODELS USUALLY ARE TOO SLOW WITH ORGANIZED CONVECTIVE DEVELOPMENT/MOVEMENT...ESPECIALLY FORWARD PROPAGATING LINEAR CONVECTION...SO WILL FACTOR IN ABOUT A 3 HOUR BIAS CORRECTION IN OUR FORECAST FOR SQUALL LINE PASSAGE. WIDESPREAD DAMAGING WINDS A GOOD POSSIBILITY WITH THIS LINE...HIGHLIGHTED IN HWO. CWA IS IN A SPC DAY ONE RISK GRADIENT WITH A HIGH RISK WEST OF I-65...THEN A MODERATE RISK...THEN A SLIGHT RISK FOR OUR ERN COUNTIES. SEE SPC OUTLOOK FOR ADDITIONAL INFORMATION. AHEAD OF SQ LINE IN THE WARM SECTOR...DISCRETE CELLS ARE POSSIBLE THIS AFTN. THESE WILL HAVE TO BE WATCHED FOR TORNADO POTENTIAL. CURRENT AIRCRAFT SOUNDINGS OUT OF MEMPHIS DO SHOW A SLIGHT WARMING ABOUT 600MB...AND NAM IS SHOWING THOSE SLIGHTLY WARM TEMPS AT 600MB ADVECTING NWD INTO CWA THROUGH THE EARLY AFTN HOURS WHICH MAY AFFECT DEVELOPMENT IN THE WARM SECTOR DURING THAT PERIOD. SOMETHING TO WATCH...BUT IN THESE STRONG AUTUMN STORMS THE DYNAMICS CAN EASILY OVERCOME COMPARATIVELY WEAK INSTABILITY. SOUTHERLIES AHEAD OF THE FRONTAL SQUALL LINE WILL BE GUSTY (25KTS OR SO)...AND TEMPERATURES WILL GET FAIRLY WARM. FOLLOWING MAINLY RAW NAM12 NUMBERS TODAY... THOUGH MAY GO A FEW DEGREES ABOVE THOSE OVER CNTRL KY SINCE WE MAY SEE A FAIR AMT OF SUN THERE...EVIDENCED BY CLEAR SLOT NOW ON SAT PIX FROM WRN TN BACK DOWN INTO AR. CURRENT RECORD HIGHS SHOULD BE SAFE...BUT NOT OUT OF THE QUESTION TO COME CLOSE. AFTER SQ PASSAGE THIS EVENING...SOME RESIDUAL SHOWERS WILL BE FCST FOR A FEW HOURS...AS POST-FRONTAL WINDS GUST UP TO 25KTS AND TEMPERATURES FALL RAPIDLY. INTO WEDNESDAY...TEMPERATURES MAY BE SLOW TO RISE (IF AT ALL)...ESP FROM SRN IND OVER INTO LOU/LEX ZONES WHERE CLOUDS WILL BE MOST PERSISTENT BASED ON NAM BUFKIT DATA. CS .LONG TERM (WEDNESDAY NIGHT-MONDAY)... DUE TO ONGOING WX...WILL NOT MAKE ANY CHANGES TO THE LONG TERM PERIOD OF THE FORECAST...EXCEPT TO ADD NEW DAY 7 GRIDS FOR THE NDFD. RELEVANT PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION CONTINUED BELOW. CS WED NIGHT THRU THU NGT... AS NW FLO GOES ZONAL WED NGT/THU...PARTIAL CLEARING WILL LEAD TO SUB FRZG TEMPS WED AND THU NGT...POSSIBLY THE COLDEST OF THE SEASON THIS AUTUMN.--DK FRI THRU MON... WE CONT IN A HIGH AMPLITUDE UPR LVL PATTERN DURG THIS PD WITH A SHRTWV TROF TO MOVE INTO THE LWR OH/TN VLYS FRI AND ANOTHER TROF SUN. PROGGED MSTR DOES NOT APPEAR DEEP ENUF TO INSERT POPS FOR FRI...HOWEVER CDFNT ASCTD WITH SECOND TROF MAY TRIGGER SOME SHOWERS LATE SAT OR EARLY SUN. NCEP FAVORS A DRY WEEKEND BASED ON THE ECMWF WHICH HAS SUPPORT FROM NCEPS ENSMEAN AND 06Z GFS. WILL STAY CONSISTENT WITH ONGOING DRY FCST FOR NOW AND TEMPS AS WELL. --DK .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 9 AM EST FOR COUNTIES ALONG OHIO RIVER. IN...FLOOD WATCH UNTIL 9 AM EST ALL COUNTIES.
Hazardous weather outlook, Nov 15, 4:00 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HEAVY RAINFALL AND POSSIBLE FLOODING THIS MORNING FOR SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY... ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES TODAY AND THIS EVENING WEST OF A LOUISVILLE TO BOWLING GREEN LINE...WITH A MODERATE RISK ELSEWHERE... .DAY ONE...TODAY AND TONIGHT. ASSOCIATED WITH A WARM FRONT LIFTING INTO INDIANA AND OHIO THIS MORNING...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST ALONG AND NORTH OF THE OHIO RIVER. POCKETS OF TORRENTIAL RAINS ARE EXPECTED WITH RAINFALL AMOUNTS OF 4 INCHES POSSIBLE THIS MORNING. THIS MAY RESULT IN FLOODING PROBLEMS...PARTICULARLY IN MORE URBANIZED AREAS. A FLOOD WATCH HAS BEEN POSTED UNTIL 9 AM EST. A TORNADO WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A CORYDON...FT KNOX...GLASGOW LINE UNTIL 6 AM EST (5 AM CST). SOME THUNDERSTORMS THAT DEVELOP THIS MORNING HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY THREATS...THOUGH GIVEN THE STRONG WIND FIELDS IN THE ATMOSPHERE AN ISOLATED BRIEF TORNADO IS POSSIBLE EARLY THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE THIS AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 5 AND 9 PM EST. THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR AFTER MIDNIGHT EST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS AND LAW ENFORCEMENT ARE ALSO ENCOURAGED TO REPORT ANY OCCURRENCES OF FLOODING THIS MORNING. CS
In the hours before
Special weather statement, Nov 15, 5:04 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 504 AM EST TUE NOV 15 2005 INZ090-091-KYZ024-025-151115- HARRISON IN-FLOYD IN-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...CORYDON...NEW ALBANY...HARDINSBURG... BRANDENBURG 404 AM CST TUE NOV 15 2005 /504 AM EST TUE NOV 15 2005/ ...STRONG STORMS IN THE AREA... A STRONG STORM WILL MOVE FROM NORTHERN BRECKINRIDGE COUNTY INTO MEADE COUNTY THROUGH 530 AM EST. ANOTHER STRONG CELL WILL MOVE TOWARD CORYDON IN HARRISON COUNTY THROUGH 515 AM EST. PEOPLE IN THESE AREAS SHOULD EXPECT HEAVY RAIN...WIND GUSTS UP TO 45 MPH...AND FREQUENT DEADLY LIGHTNING. CS
Special weather statement, Nov 15, 5:13 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 513 AM EST TUE NOV 15 2005 KYZ024-025-028>031-033-034-151215- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-HENRY KY-SHELBY KY- INCLUDING THE CITIES OF...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...NEW CASTLE...SHELBYVILLE 411 AM CST TUE NOV 15 2005 /511 AM EST TUE NOV 15 2005/ A SHOWERS AND A FEW THUNDERSTORMS WILL BE THE RULE FOR THE EARLY MORNING COMMUTE THIS MORNING. SOME OF THE SHOWERS WILL PRODUCE BLINDING RAIN RESTRICTING VISIBILITY SUBSTANTICALLY AND SLICK ROADS. SOME PONDING OF WATER CAN BE EXPECTED CAUSING LOSS OF TRACTION AT HIGHER SPEEDS. LD
Local storm report, Nov 15, 5:18 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 AM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HEAVY RAIN 5 NE GATCHEL 38.10N 86.58W
11/15/2005 4.00 INCH PERRY IN PARK/FOREST SRVC
4 INCHES MEASURED AT TIPSAW LAKE RAWS SITE SINCE
MIDNIGHT. 5.4 INCHES STORM TOTAL.
&&Local storm report, Nov 15, 5:34 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM HEAVY RAIN HUNTINGBURG 38.30N 86.96W
11/15/2005 2.50 INCH DUBOIS IN TRAINED SPOTTER
2.5 INCHES STORM TOTAL RAINFALL
&&Local storm report, Nov 15, 6:44 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 AM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM FLOOD 5 NW CORYDON 38.26N 86.19W
11/15/2005 HARRISON IN LAW ENFORCEMENT
I-64 DOWN TO ONE LANE AT MILE MAKER 100 IN WESTERN
HARRISON COUNTY DUE TO WATER OVER THE ROADWAY.
&&Special weather statement, Nov 15, 6:50 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 650 AM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>025-028>034-151315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE 550 AM CST TUE NOV 15 2005 /650 AM EST TUE NOV 15 2005/ ...WET MORNING COMMUTE... A SHOWERS AND A FEW THUNDERSTORMS WILL BE THE RULE FOR THE MORNING COMMUTE THIS MORNING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE HALF INCH AND ONE INCH...WITH LOCALIZED HIGHER AMOUNTS. THE HEAVIEST RAINS THROUGH 8 AM EST WILL BE RIGHT ALONG THE OHIO RIVER WHERE A FLOOD WATCH IS IN EFFECT. SOME OF THE SHOWERS WILL PRODUCE BLINDING RAIN RESTRICTING VISIBILITY SUBSTANTIALLY AND SLICK ROADS. SOME PONDING OF WATER CAN BE EXPECTED CAUSING LOSS OF TRACTION AT HIGHER SPEEDS. SLOW DOWN AND TURN ON YOUR HEADLIGHTS WHEN IN HEAVY RAIN. MINOR FLOODING OF LOW SPOTS AND POORLY DRAINED UNDERPASSES IS POSSIBLE. DO NOT DRIVE INTO AREAS THAT APPEAR FLOODED. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:49 AM EST | Severe Thunderstorm Warning | LMK | Perry | 26 min |
| Nov 15, 3:19 AM EST | Severe Thunderstorm Warning | LMK | Crawford | 26 min |
| Nov 15, 3:26 AM EST | Flash Flood Warning | LMK | Crawford, Perry | 3 hr |
| Nov 15, 3:41 AM EST | Tornado Warning | LMK | Harrison | 46 min |
| Nov 15, 4:14 AM EST | Flash Flood Warning | LMK | Harrison | 3 hr |
| Nov 15, 5:53 PM EST | Tornado Warning | LMK | Perry | 29 min |
| Nov 15, 6:12 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 33 min |
| Nov 15, 6:29 PM EST | Severe Thunderstorm Warning | LMK | Orange | 31 min |
| Nov 15, 6:37 PM EST | Severe Thunderstorm Warning | LMK | Washington | 29 min |
| Nov 15, 6:45 PM EST | Tornado Warning | LMK | Dubois | 30 min |
| Nov 15, 6:55 PM EST | Severe Thunderstorm Warning | LMK | Perry | 35 min |
| Nov 15, 6:59 PM EST | Tornado Warning | LMK | Crawford | 46 min |
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.